MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUBTROC LAG SCREW HEXDRVR ROD; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. SUBTROC LAG SCREW HEXDRVR ROD; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71674086
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/05/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, while tightening a screw, they heard a pop and the rod broke.No delay and no injury.It is unknown how the procedure was concluded.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
SUBTROC LAG SCREW HEXDRVR ROD
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8850804
Report Number1020279-2019-02884
Device Sequence Number13532638
Product Code HSB
UDI-Device Identifier03596010580290
UDI-Public03596010580290
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71674086
Initial Date Received by Manufacturer 07/05/2019
Supplement Date Received by Manufacturer07/05/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1